MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7585
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 85% stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending artery.A 1.50mm x 15mm maverick 2 balloon catheter was advanced for dilation.However, during third inflation at nominal pressure for 15 seconds, the balloon ruptured.The procedure was completed with another of same device.No patient complications were reported, and patient was in good condition post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: fg maverick 2 mr, 1.50mm x 15mm was returned to the complaint investigation site (cis).A visual and tactile examination identified no issues with the hypotube shaft.A visual, tactile and microscopic examination identified no issues with the outer / mid-shaft sections or the inner lumen of the device, and no issues identified during examination of the extrusion shaft.A detailed microscopic examination of the balloon material identified pinhole in the balloon.A pinhole was located in the balloon material above the markerband.A microscopic examination of the markerband identified no damage.Bumper tip showed signs of distal tip damage.A leakage testing was performed.The device was attached to an encore inflation unit.A pinhole was located above the markerband of the balloon when inflating to rated burst pressure of 14 atmospheres.The encore device was verified before and after use using the druck gauge.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20246181
Report Number2124215-2024-58276
Device Sequence Number15295196
Product Code LOX
UDI-Device Identifier08714729370055
UDI-Public08714729370055
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7585
Device Catalogue Number7585
Device Lot Number0032808510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date12/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale